Dr. Reddy’s Laboratories just voluntarily recalled over 35,000 tubes of nystatin/triamcinolone after it failed a routine manufacturing test. Nystatin/triamcinolone cream is used to treat a common skin infection known as cutaneous candidiasis.
This is a class II recall, the most common type of recall, which means that the recalled tubes of nystatin/triamcinolone may cause a temporary, but reversible, health problem. If you have have a tube of nystatin/triamcinolone in your medicine cabinet, you may want to see if it is one of the recalled products by contacting the manufacturer or the FDA.
What is nystatin/triamcinolone cream?
Nystatin/triamcinolone is a popular cream used to treat cutaneous candidiasis, a skin infection that is caused by an overgrowth of the Candida fungus. Candida is a yeast-like fungus that naturally lives on the skin in small amounts, but warm weather, tight clothing and prolonged exposure to moisture can cause it to multiply excessively, resulting in a red, itchy rash on the skin.
Why was nystatin/triamcinolone recalled?
Manufacturer Dr. Reddy’s recalled 16 lots of nystatin/triamcinolone after it failed a routine stability test that helps to ensure that drugs are effective. According to the FDA, an “out of specification result was observed”, meaning the cream may not work as well as intended. While the recalled lots may not cause any serious adverse effects, they may not help clear up the rash, redness or itchiness caused by a candidiasis infection.
Which products were recalled?
This recall affects the following:
- Drug: nystatin/triamcinolone
- Manufacturer: Dr Reddy’s Laboratories
- Lots: D6011, D6012, D6013, D6014, D6015, D6016, D6017, D6018, D6021, D6022, D6023, D6024, D6025, D6026, D6027, D6028
The affected lots were distributed December 1, 2016 through April 2, 2018. Read here for help on how to find your drug’s lot number.
What should I do if I think I may have the affected products?
Contact your doctor if you believe you have a recalled product. They will work with your pharmacist to get you a prescription for nystatin/triamcinolone that has not been affected by the recall.
Always inspect your medications, including all parts of the packaging and devices. If you ever notice your medication doesn’t look or smell right, contact the manufacturer or ask your pharmacist for more information. You can also notify the FDA’s MedWatch Reporting Program as they can conduct further investigations.
We've sent a link to download the GoodRx mobile app to your phone.
We were unable to send a link to your phone.